MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RP ENDOPROSTHESIS; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT RP ENDOPROSTHESIS; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 26265
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: a 8x60x75/ 6f unistep plus was received for analysis.The device was received with the stent partially deployed in position on the inner shaft.The stent wires at the distal end of the stent were noted to be damaged.The stent was successfully deployed with a little resistance encountered due to shaft damage.A visual and tactile inspection identified no issues with the tip of the device.The distal edge of the outer shaft was found to be damaged.The shaft was also found to have accordion damage beginning approximately 165mm proximal of the distal edge and extending approximately 50mm proximally.The shaft was also noted to be kinked at approximately 135mm distal of the main valve of the device.This type of damage is consistent with the excessive force being applied to the device, possible during the attempt to cross the lesion.No other issues were noted with the delivery system that could potentially contributed to the complaint incident.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that stent partial deployment and shaft damage occurred.The target lesion was severely stenosed.A 8x60x75/ 6f wallstent rp endoprosthesis stent was advanced for treatment.However, during the procedure, it was noticed that the stent could not be push when pushed for a half.After several attempts, the sheath was noted to be wrinkled after removal.The device was removed fully reconstrained and the procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient was stable.However, returned device analysis revealed that the stent was partially deployed and was damaged.

Brand Name
WALLSTENT RP ENDOPROSTHESIS
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15852502
Report Number2124215-2022-46292
Device Sequence Number5225986
Product Code FGE
UDI-Device Identifier08714729406396
UDI-Public08714729406396
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model Number26265
Device Catalogue Number26265
Device Lot Number0028810743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight72 KG